Reliable control of nonlinear systems via variable structure scheme

Yew-Wen Liang*, Sheng Dong Xu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

59 Scopus citations

Abstract

This study proposes a class of variable structure stabilizing laws which make the closed-loop system be capable of tolerating the abnormal operation of actuators within a pre-specified subset of actuators. The ranges of acceptable change in control gain magnitude that preserves system's stability are estimated for the whole set of actuators. These ranges are shown to be able to be made larger than those obtained by linear quadratic regulator (LQR) reliable design (Veillette, 1995, and Liang, 2000) by the choice of control parameters. Besides, this approach doesnot need the solution of Hamilton-Jacobi (HJ) equation or inequality, which is essential for optimal approaches such as LQR and H reliable designs. As a matter of fact, this approach can also relax the computational burden for solving the HJ equation or inequality.

Original languageEnglish
Pages (from-to)1721-1726
Number of pages6
JournalIEEE Transactions on Automatic Control
Volume51
Issue number10
DOIs
StatePublished - 1 Oct 2006

Keywords

  • Hamilton-Jacobi (HJ) equation
  • Nonlinear systems
  • Reliable control
  • Variable structure control (VSC)

Fingerprint Dive into the research topics of 'Reliable control of nonlinear systems via variable structure scheme'. Together they form a unique fingerprint.

Cite this